MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.020S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hrx.It is unknown if the device will be available to be returned for investigation.Initial reporter is a synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a ria2 procedure, the reamer head came off the shaft and left metal pieces inside the patient.When the rai was removed, it was noticed the reamer head was not attached.An intra-operative x-ray showed the reamer head was still in the tibia.The reaming rod was pulled out; it had the reamer head on it.Another x-ray verified there were four (4) small metal fragments inside the patient's right tibial canal.Those remained in the patient.The procedure was successfully completed with a five (5) minute delay.This report is for a rai 2 reamer head.This is report 1 of 1 for (b)(4).

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13118928
Report Number2939274-2021-07280
Device Sequence Number4620733
Product Code HTO
UDI-Device Identifier10886982273987
UDI-Public(01)10886982273987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.020S
Device Catalogue Number03.404.020S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0575-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 BONE HARVESTING KIT 520MM STERILE; UNK - REAMING RODS; UNK - RIA: DRIVE SHAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale